Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 170, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2000, 1:37 AM EDT for Chatham County, Davidson County, Randolph County, North Carolina. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 1:37 AM EDT (05:37 UTC)
- Expired
- Aug 10, 2000, 2:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chatham County, NC, Davidson County, NC, Randolph County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:00 AM EDT | Thunderstorm Wind 50 E | Ramseur, NC | Trees and power lines down. |
| Aug 10, 2:00 AM EDT | Thunderstorm Wind 50 E | Siler City, NC | Several trees down causing power outages. |
| Aug 10, 2:00 AM EDT | Thunderstorm Wind 50 E | Lexington, NC | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 100538
SVRRDU
NCC037-057-151-100615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
137 AM EDT THU AUG 10 2000
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN NORTH CAROLINA
CHATHAM COUNTY IN NORTH CAROLINA
DAVIDSON COUNTY IN NORTH CAROLINA
* UNTIL 215 AM EDT
* AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS OVER SOUTHERN FORSYTH EAST TO
SOUTHERN ORANGE COUNTIES MOVING SOUTH AT 50 MPH. THIS LINE OF
STORMS WILL MOVE INTO THE AREA SHORTLY.
* SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...
ASHEBORO
LEXINGTON
PITTSBORO
RANDLEMAN
SILER CITY
HIGH ROCK LAKE
THOMASVILLE
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND GUSTS TO 60 MPH... AND POSSIBLY LARGE HAIL. PEOPLE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3585 7930 3594 8034 3550 8014 3559 7897
3584 7899
HPWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:25 AM EDT, 12 minutes earlier.
Area forecast discussion, Aug 10, 1:25 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 125 AM EDT THU AUG 10 2000 LEADING EDGE OF THUNDERSTORMS(OUTFLOW BOUNDARY) ASSOCIATED WITH LARGE MCS FASTLY MOVING INTO CWA. THIS WILL BE THE KEY PLAYER FOR THE NEXT SEVERAL HOURS. AIR MASS IS PRIMED AND RIPE FOR CONVECTION AS TEMPERATURES STILL IN THE UPPER 70S/LOWER 80S...DEWPOINTS MID TO UPPER 70S. THIS RESULTING IN CAPES 2500+...LI'S -5/-8. ONCE THIS PAST THROUGH MAY TEND TO COOL TEMPERATURES A BIT. ALSO MAY STABLIZE SOME TOO REDUCING THE CHANCE FOR TSTMS AFTER THIS MORNING. QUICKLY LOOKING AT THE MODELS...TROUGH DEEPENING OVER EASTERN THIRD OF NATION WITH RIDGE BUILDING IN THE WEST. SEVERAL COUPLE S/W'S WILL SLIDE SOUTHEAST ACROSS THE CWA THROUGH SATURDAY. AT THE SURFACE... A COLD FRONT FROM THE OHIO VALLEY WILL DROP SOUTHEAST AND STALL OVER THE AREA DURING THE PERIOD. AIR MASS WILL REMAIN MOIST AND UNSTABLE THROUGH THE PERIOD. LOOKS LIKE AIR MASS CHANGE WILL BE LATE SATURDAY INTO WHEN TROUGH MOVES OFF THE COAST AND HIGH BUILDS OVER THE AREA. GOT TO RUN...ANOTHER WATCH COMING OUT. .RAH...NONE. RA
In the hours before
Local storm report, Aug 9, 9:23 PM EDT, 4 hours 14 minutes before
ZCZC RDULSRRDU ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
923 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM WHITAKERS NC WIND DAMAGE
08/09/00 EDGECOMBE 911 REPORTS TWO TREES DOWN
0900 PM SPRING HOPE NC 1 INCH HAIL
08/09/00 NASH QUARTER SIZE HAIL AND
SEVERAL TREES DOWN AROUND
SPRING HOPE
NThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 52 min |
| Aug 9, 9:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 39 min |
| Aug 10, 12:50 AM EDT | Severe Thunderstorm Warning | RAH | Person | 40 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 45 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 45 min |
| Aug 10, 1:47 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 58 min |
| Aug 10, 3:09 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.